Quitting Oxycodone with Loperamide- My story begins... - Part 6

By Jungledog · Oct 25, 2014 · ·
  1. Golddust,

    Glad to hear the herbs are helping. Valerian works right away. The other takes time to do its job but you will notice improvement in a few weeks. Mediation works and it just takes practice. Do not get frustrated. The only other option you have is talking to your doctor about a betablocker or a SSRI to help control the symptoms. Are you exercising? That really helped me. I did NOT feel like doing it but once I forced myself it really helped the anxiety.

    Work went well. It's busy with high census. I really do feel better when I am busy. I need to be on my game and clear headed. I guess that is why I planned to simply wean slowly. I understand that some people have difficulty with loperamide. I have a very strong understanding of pharmacology though and honestly tapering works with all meds but you have to actually taper. What I mean is you have to ONLY go down and do so consistently. If you jump up and down on the dose, the body simply resets to needing the higher dose and will then fight you when you try to go down again. I took the time to find and read the actual case studies (I only found 2) of those who developed ventricular arrhythmias from high dose loperamide. They were taking VERY high doses for a VERY long time...like months and months. In each case that I found in the medical literature, not the internet, the patients were taking over 100 mg per DOSE, not per day. These types of problems are treated with magnesium supplementation and anti-arrhythmic meds, the first of which is a betablocker. I take a betablocker daily anyhow so in this situation that is good. The other reality is everyone reacts differently to medications. That is why some people can wean easily and others feel like shit. I have jumped back and forth between loperamide and oxy with no trouble. I also have not noticed "blocking" effects that others here have complained of with loperamide and have not needed to raise my dose of oxy after using loperamide. The only issue I had was when I tried to stop the oxy completely I felt HORRIBLE for 10 days despite kratom and loperamide. Higher doses of loperamide were finally used after 10 days because I needed to be functional. Hence, I ended up on the 50 pills.

    Anyhow, I am feeling FINE which is freaking me out a bit. My previous detoxes have really lasted a long time...way longer than the 3-4 days everyone else talks about. I had some level of acute withdrawal for almost a month. So perhaps the oxy has just finally worked its way out (no oxy in almost a month now) and I don't need the high dose loperamide? Hope I am getting that lucky! The other thing it could be is loperamide has a long half life so I just may have a build up and the dose reduction will bite me in the ass tomorrow. I plan to stay on the one dose of 18 pills for a few days if I feel ok. I don't want to rush too much. The whole point of a taper is to gradually come off a substance. I guess I got a little worried about the feedback I received and thought I should do a big cut. All in all, it worked out.

    Jdog

Comments

  1. Roaddoggy
    Well Jungledog. If you can just drop it all in a few days, You definitely heal faster than me. It took me almost 3 solid months, to just start to feel normal. Then I jumped right into a Valium taper. Anyway, I am wishing you the very best. I hope its easy for you. Much love. Roaddoggy....
To make a comment simply sign up and become a member!